Thunderstorm Wind, Alachua
- When
- July 23, 4:55 PM EST
- Where
- Alachua County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.700, -82.350
Trees down across northern Alachua county in Alachua and Gainesville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees down across northern Alachua county in Alachua and Gainesville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 23, 2:15 PM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 315 PM EDT SAT JUL 23 2005 .SHORT TERM...RADAR COVERAGE BEGINNING TO SLOWLY INCREASE THIS AFTERNOON WITH FAVORABLE CONDITIONS PRESENT FOR CONTINUED AREAL EXPANSION. RUC ANALYSIS INDICATES A LARGE AREA OF STRONG DIFFERENTIAL VORTICITY ADVECTION OVER EXTREME SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...SLIDING SOUTH. BEST SURFACE CONVERGENCE THUS FAR HAS BEEN WHERE NORTHERLY FLOW ON THE BACK SIDE OF THE TROUGH AXIS IS INTERACTING WITH DEVELOPING WEST COAST SEABREEZE. PRETTY HIGH TRIGGER TEMPS ONCE AGAIN TODAY AND DESPITE THE FACT MOST AREAS ARE VOID OF CONVECTION...GOOD DYNAMICS AND PLENTY OF INSTABILITY THROUGH THE COLUMN WILL EVENTUALLY ALLOW FOR GOOD COVERAGE OF STORMS. WARM COLUMN SHOULD KEEP HAIL THREAT TO A MINIMUM...BUT WINDS COULD BECOME QUITE STRONG WITH INVERTED V SOUNDING INDICATED. MODELS CONTINUE TO ADVANCE FRONTAL BOUNDARY FURTHER SOUTH WITH SUBSEQUENT RUNS AND NORTHEAST FLOW NOW LOOKS TO SET UP OVER THE ENTIRE FORECAST AREA. ACCOMPANYING THE SURGE WILL BE SOME DRIER AIR AT THE SURFACE AND MID LEVELS. GFS LESS AGGRESSIVE WITH THESE FEATURES THAN THE NAM AND CONTINUES LIKELY POPS OVER THE EXTREME SOUTH. FEEL CONVECTION WILL AID NORTHERLY PROPAGATING OUTFLOWS TODAY...PUSHING MAIN MOISTURE AXIS TO A POSITION SIMILAR TO THE NAM. WILL THEREFORE GO WITH LOW END SCATTERED POPS FOR THE SOUTH ON SUNDAY AFTERNOON AND ISOLATED ELSEWHERE. SLIGHT INCREASE IN MOISTURE AT THE SURFACE THROUGH TUESDAY...BUT MID LEVELS SHOULD STAY DRY ENOUGH TO KEEP SLIGHT CHANCE TO LOW END SCATTERED POPS GOING THROUGH MID WEEK. LOOKS AS THOUGH DRIER AIR (LOWER 70S DEWPOINTS VS MID 70S) WILL PREVENT ANY HEAT INDEX VALUES ABOVE 105. THIS IS DESPITE TEMPERATURES IN THE UPPER 90S OVER THE NORTHERN ZONES SO DRY AIR EVOLUTION WILL NEED TO BE MONITORED CLOSELY. .LONG TERM...RIDGE AXIS TO RE-ESTABLISH ITSELF OVER THE AREA BY MID- WEEK WITH INCREASING MOISTURE AND MORE IN THE WAY OF CLIMO POPS. CURRENT GRIDS REFLECT THIS WELL AND LITTLE CHANGE WILL BE MADE. && .MARINE...NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND THE WEAK COLD FRONT MOVING THRU THE AREA TONIGHT. HOWEVER...WINDS AND SEAS WILL REMAIN BELOW CAUTION CRITERIA. SWELLS FROM FRANKLIN ARE EXPECTED TO SLOWLY SUBSIDE SUN...ALTHO THE MOTION AND STRENGTH OF THE SYSTEM WILL AFFECT THIS DECREASE. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 98 73 98 / 10 20 10 20 SSI 79 91 79 92 / 20 20 10 10 JAX 75 93 73 93 / 30 20 10 10 SGJ 76 90 76 90 / 40 30 20 20 GNV 74 94 72 95 / 50 30 20 20 OCF 74 94 73 93 / 50 40 30 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...DEESE MARINE/FIRE WX...CARROLL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT SAT JUL 23 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-241000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1100 AM EDT SAT JUL 23 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...HEAT INDICES TOPPING OUT AROUND 105 DEGREES THIS AFTERNOON... ...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY... HEAT INDICES WILL BE NEAR 105 DEGREES FOR SEVERAL HOURS THIS AFTERNOON. REMAIN WELL HYDRATED AND EXERCISE CAUTION WHEN OUTDOORS. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THE BEST COVERAGE OF STORMS IS EXPECTED TO BE ACROSS NORTHEAST FLORIDA. STORM MOTION WILL GENERALLY BE TO THE SOUTHEAST AT 10 TO 15 MPH AND WILL MOVE WELL OFFSHORE INTO THE COASTAL WATERS AFTER DEVELOPING THIS AFTERNOON. GUSTY WINDS UP TO 50 MPH AND EXCESSIVE CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS. ISOLATED SEVERE STORMS ARE ALSO POSSIBLE. THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE BEACHES DUE TO SWELLS FROM TROPICAL STORM FRANKLIN. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE INFORMATION. MINOR FLOODING CONTINUES ALONG THE SANTA FE AND ALTAMAHA RIVERS... AND MODERATE FLOODING IS IMPACTING THREE RIVERS ESTATES ALONG THE SANTA FE RIVER. PLEASE REFER TO RIVER FLOOD STATEMENTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A MODERATE RISK OF RIP CURRENTS IS EXPECTED TO CONTINUE ON SUNDAY AND MONDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. HEAT INDICES WILL REACH 105 DEGREES EACH AFTERNOON THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS/DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 312 PM EDT SAT JUL 23 2005 GAZ154-166-232015- COASTAL CAMDEN-COASTAL GLYNN- 312 PM EDT SAT JUL 23 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN CAMDEN AND EASTERN GLYNN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT... AT 312 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG THE EAST COAST SEABREEZE FROM BRUNSWICK SOUTHWARD TO SAINT MARYS...MOVING SOUTH AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOVER BLUFF...HARRIETTS BLUFF...CUMBERLAND ISLAND AND KINGS BAY NAVAL BASE THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 406 PM EDT SAT JUL 23 2005 FLZ024-232030- NASSAU- 406 PM EDT SAT JUL 23 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR STRONG WINDS VALID UNTIL 430 PM EDT... AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF YULEE...OR ABOUT 2 MILES SOUTH OF ST. MARYS...MOVING SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND YULEE THROUGH 430 PM EDT. GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 411 PM EDT SAT JUL 23 2005 FLZ040-232100- MARION- 411 PM EDT SAT JUL 23 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS VALID UNTIL 500 PM EDT... AT 411 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 12 MILES SOUTHWEST OF MCINTOSH...OR ABOUT 4 MILES EAST OF WILLISTON...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND MCINTOSH...REDDICK AND LOWELL THROUGH 500 PM EDT. GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 429 PM EDT SAT JUL 23 2005 FLZ025-232115- DUVAL- 429 PM EDT SAT JUL 23 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG WINDS VALID UNTIL 515 PM EDT... AT 429 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES NORTHEAST OF OCEANWAY...OR ABOUT 8 MILES SOUTHWEST OF FERNANDINA BEACH...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCEANWAY AND FORT CAROLINE THROUGH 515 PM EDT. GUSTY WINDS TO 50 MPH AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 459 PM EDT SAT JUL 23 2005 FLZ036-037-040-232145- ALACHUA-MARION-PUTNAM- 459 PM EDT SAT JUL 23 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...MARION AND PUTNAM COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT... AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF JOHNSON...OR ABOUT 4 MILES SOUTH OF MELROSE...MOVING SOUTHEAST AT 15 TO 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JOHNSON...LOCHLOOSA...ORANGE SPRINGS AND HOG VALLEY THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 PM EDT SAT JUL 23 2005 FLZ025-232145- DUVAL- 515 PM EDT SAT JUL 23 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN DUVAL COUNTY FOR HIGH WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT... AT 515 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF FORT CAROLINE...OR ABOUT 5 MILES EAST OF ARLINGTON...MOVING SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MAYPORT...FORT CAROLINE... UNF...SAN PABLO...NEPTUNE BEACH AND JACKSONVILLE BEACH THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
The Jacksonville radar (KJAX), 107 km away, was scanning. The volume nearest the first event began at 21:53 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463686.